Pandemic-type failures in multivariate Brownian risk models

Extremes (Boston). 2022;25(1):1-23. doi: 10.1007/s10687-021-00424-4. Epub 2021 Sep 22.


Modelling of multiple simultaneous failures in insurance, finance and other areas of applied probability is important especially from the point of view of pandemic-type events. A benchmark limiting model for the analysis of multiple failures is the classical d-dimensional Brownian risk model (Brm), see Delsing et al. (Methodol. Comput. Appl. Probab. 22(3), 927-948 2020). From both theoretical and practical point of view, of interest is the calculation of the probability of multiple simultaneous failures in a given time horizon. The main findings of this contribution concern the approximation of the probability that at least k out of d components of Brm fail simultaneously. We derive both sharp bounds and asymptotic approximations of the probability of interest for the finite and the infinite time horizon. Our results extend previous findings of Dȩbicki et al. (J. Appl. Probab. 57(2), 597-612 2020) and Dȩbicki et al. (Stoch. Proc. Appl. 128(12), 4171-4206 2018).

Keywords: Exact asymptotics; Failure time; Multivariate Brownian risk model; Pandemic-type events; Probability of multiple simultaneous failures; Simultaneous ruin probability.